Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2005, 6:34 PM CDT for Pulaski County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 7, 2005, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 072334
SVRSGF
MOC169-080015-
/O.NEW.KSGF.SV.W.0057.050607T2334Z-050608T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN MISSOURI.
* UNTIL 715 PM CDT.
* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF RICHLAND...OR 13 MILES EAST OF LEBANON...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR ST. ROBERT BY 655 PM CDT.
THE TOWNS OF LAQUEY...OZARK SPRINGS AND DEVILS ELBOW ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3763 9224 3769 9234 3771 9240 3801 9238
3801 9205 3762 9204
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KSGF 072350
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT TUE JUN 7 2005
MOC169-080015-
/O.CON.KSGF.SV.W.0057.000000T0000Z-050608T0015Z/
PULASKI MO-
650 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PULASKI COUNTY UNTIL
715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR WAYNESVILLE...OR 5 MILES NORTHWEST OF FORT LEONARD
WOOD...AND MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR WAYNESVILLE BY 655 PM CDT.
5 MILES SOUTH OF DIXON BY 715 PM CDT.
THE TOWNS OF LAQUEY...OZARK SPRINGS AND DEVILS ELBOW ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS GREATER THAN
70 MPH AND LARGE HAIL UP TO QUARTER SIZE. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3763 9224 3769 9234 3771 9240 3801 9238
3801 9205 3762 9204
$$
BOOKBINDER000
WWUS53 KSGF 080013
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT TUE JUN 7 2005
MOC169-080023-
/O.EXP.KSGF.SV.W.0057.000000T0000Z-050608T0015Z/
PULASKI MO-
713 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 710 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO PHELPS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3763 9224 3769 9234 3771 9240 3801 9238
3801 9205 3762 9204
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:08 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 7, 6:08 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMNANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW ALOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... CONVECTION WILL LIKELY BE OVER BY 00Z TAF ISSUANCE. VFR CONDITIONS EXPECTED OVERNIGHT INTO TOMORROW MORNING. AFTERNOON CONVECTION POSSIBLE AGAIN TOMORROW...SO LATER TAFS MAY SEE THE NEED TO INCLUDE A TEMPO TSRA GROUP. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 7, 3:10 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 310 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. DISCUSSION: AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DOWNBURST WINDS. AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/BOOKBINDER
In the hours before
Local storm report, Jun 7, 5:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO FIRE DEPT/RESCUE
BOLIVAR FIRE DEPARTMENT REPORTED MAJOR FLOODING IN THE
CITY OF BOLIVAR. TWO PROPANE TANKS JUST FLOATED AWAY
THAT WERE LOCATED IN A LOW LYING AREA.
CRAMERSpecial weather statement, Jun 7, 5:43 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 PM CDT TUE JUN 7 2005 MOZ079-080-072345- DALLAS-POLK- 543 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND POLK COUNTIES UNTIL 645 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANT HOPE...OR 11 MILES SOUTHEAST OF BOLIVAR...AND MOVING NORTHEAST AT 40 MPH. OUTFLOW FROM THIS STORM WILL PRODUCE WIND GUSTS UP TO 50 MPH ACROSS AREAS FROM HALFWAY TO FOOSE...AND POSSIBLY UP TO BUFFALO BY 615 PM. WHILE THESE WINDS ARE BELOW SEVERE LIMITS...LOOSE OBJECTS OUTDOORS CAN BE TOSSED AROUND. PERSONS TRAVELLING ON HIGHWAY 65 SHOULD PREPARE FOR THE ONSET OF STRONG WINDS. BOOKBINDER
Special weather statement, Jun 7, 6:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT TUE JUN 7 2005 MOZ081-080015- LACLEDE- 610 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 715 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LEBANON TO 5 MILES NORTH OF CONWAY...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR LEBANON BY 625 PM CDT. PENNY SIZE HAIL...WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE ALSO EXPECTED. BOOKBINDER
Local storm report, Jun 7, 6:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL WILLOW SPGS 37.00N 91.97W
06/07/2005 0.75 INCH HOWELL MO LAW ENFORCEMENT
CRAMERLocal storm report, Jun 7, 6:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL LEBANON 37.68N 92.67W
06/07/2005 1.00 INCH LACLEDE MO EMERGENCY MNGR
CRAMERLocal storm report, Jun 7, 6:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST LEBANON 37.68N 92.67W
06/07/2005 70 MPH LACLEDE MO EMERGENCY MNGR
LACLEDE COUNTY EMERGENCY MANAGER REPORTED 70 MPH WIND
GUSTS IN LEBANON.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 7, 3:03 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 57 min |
| Jun 7, 3:42 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 7, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
| Jun 7, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 42 min |
| Jun 7, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.